MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME REVOLVE STEREOTACTIC PROBE - 10G; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME REVOLVE STEREOTACTIC PROBE - 10G; BIOPSY INSTRUMENT
Model Number MST1009
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mst1009 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The probe was returned to devicor for evaluation.The device was received with blood in the cup and on chamber four.Initial attempt to take samples of chicken breast test medium was unsuccessful.The device was biopsied in water to clear the dried blood.A small piece of breast tissue was found.Following the clearing of the dried blood and tissue, the probe successfully obtained samples of the chicken breast test medium.The device was disassembled and no abnormalities were found.Probable root cause for the device not obtaining samples was the clogged probe.Due to the discovery of the tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from a user facility stating, during the procedure the 10g probe didn't get any samples.No patient complications.This has been documented in our system as report #(b)(4).

Brand Name
MAMMOTOME REVOLVE STEREOTACTIC PROBE - 10G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8752599
Report Number3008492462-2019-00031
Device Sequence Number1669147
Product Code KNW
UDI-Device Identifier10841911100741
UDI-Public(01)10841911100741(17)220128(10)F11904574D
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberMST1009
Device Catalogue NumberMST1009
Device Lot NumberF11904574D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1